MAUDE Adverse Event Report: OSCOR INC. DESTINO TWIST STEERABLE GUIDING SHEATH 7F; INTRODUCER, CATHETER

OSCOR INC. DESTINO TWIST STEERABLE GUIDING SHEATH 7F; INTRODUCER, CATHETER
Model Number DST0705509
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
The customer provided additional information, stating there was no deflection issue with the two oscor destino's, the curves were kinked.The customer believes the third sheath, from the competitor, also kinked.No medical intervention or additional surgical procedure reported.A second procedure was rescheduled, however the specific date could not be provided by the nurse.The customer reported the patient was scheduled for arterial occlusion, stenosis.It was reported the doctor introduced the sheath and wanted to steer it but it didn't work as expected.It seemed that there was a blockage in the curve.He had the feeling that the curve kinked under low force.After that he used another oscor destino twist with the same lot number, the problem occurred again (the nurses didn't keep the device).The doctor tried a third sheath, from another company (competitor) without being successful.
 
Additional Manufacturer Narrative
Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 3: b4, g4, g7, h2, h6, and h10: section h6: added an additional conclusion code - 67.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 2: b4, d10, g4, g7, h2, h3, h6, and h10: the device was used for treatment.One 7f destino twist was returned from the customer without the dilator.There were no other accessories.The deflection section of the sheath was kinked approximately 1.5 cm from the distal tip.No other issues were observed.Upon evaluation of the returned product, it was found that the sheath deflected correctly, but the deflection section of the sheath was kinked approximately 1.5 cm from the distal tip.The distal tip of the sheath was cut open to check the annealed braid location and it was placed properly within the sheath.According to the event description summary, a total of two destino sheaths and one competitor's sheath were used during the procedure, and all three of the sheaths kinked.Also device was not used in tortuous path.User technique could have been a contributing factor to the kink.The sheath passed all in-process and qa final inspection steps before shipping to the customer including visual, dimensional and mechanical testing.No manufacturing defects were found.In addition, the device history records were reviewed to confirm that the device passed all applicable in process and final inspections.Per procedure using a 10x microscope, verify braid is terminated and liner is not torn or nicked.Test fixture inspection: for destino twist, the deflection should be maximum 180° in one direction.It also verifies the length of the curve.Using the display that is connected to the fixture perform testing.Push the start button and observe the deflection.Preset cycle is three (3) deflections.The instructions for use (ifu) informs the user: avoid subjecting the device to unusual stresses.Handle the steerable sheath with care at all times.Before removing the steerable sheath from packaging, straighten the distal section as much as possible to avoid damage during removal.Refer to "deflecting and straightening the steerable sheath" for instructions.Never advance, torque, or withdraw sheath when resistance is met.Determine cause by fluoroscopy and then take remedial action.An unsupported sheath (without an inserted device or dilator) may be susceptible to kinking during advancement or torsional manipulation.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing nonconformity.Event assessment form initiated to include a new failure mode for risk file.The risk is currently estimated at low for this type of incident and is acceptable.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
DESTINO TWIST STEERABLE GUIDING SHEATH 7F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
MDR Report Key8562395
Report Number1035166-2019-00034
Device Sequence Number19380995
Product Code DYB
UDI-Device Identifier00885672004156
UDI-Public00885672004156
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K140406
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2020
Device Model NumberDST0705509
Device Catalogue NumberDST0705509
Device Lot NumberC8-09670
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2019
Initial Date Received by Manufacturer 04/16/2019
Supplement Date Received by Manufacturer04/11/2019
08/15/2019
08/15/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date05/01/2019
08/15/2019
08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;